Thunderstorm Wind, Dewey
- When
- June 15, 8:55 PM CST
- Where
- Dewey County, 4 mi WNW of Camargo
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.042, -99.356
Thunderstorms developed over southern Kansas and moved southeast into northern Oklahoma. High winds were reported over several locations in northern Oklahoma, with more isolated severe wind gusts reported in Woodward and Caddo counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over southern Kansas and moved southeast into northern Oklahoma. High winds were reported over several locations in northern Oklahoma, with more isolated severe wind gusts reported in Woodward and Caddo counties. No damage was reported as a result of the wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 6:47 PM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 747 PM CDT SUN JUN 15 2008 .UPDATE... UPDATED FORECAST TO REFLECT HIGHER POPS DURING THE EVENING HOURS OVER THE WESTERN PART OF THE CWA IN RESPONSE TO DEVELOPING THUNDERSTORM ACTIVITY. THE LATE NIGHT PART OF THE FORECAST WITH HIGHER POPS OVER NORTH CENTRAL OKLAHOMA STILL LOOKS GOOD. && .PREV DISCUSSION... /ISSUED 254 PM CDT SUN JUN 15 2008/ DISCUSSION... OF SHORT TERM INTEREST...WE WILL BE WATCHING INTERSECTION OF DRY LINE AND OUTFLOW BOUNDARY INTO EARLY EVENING. AT MID-AFTERNOON... THE DRY LINE EXTENDED FROM JUST WEST OF DODGE CITY...TO NEAR PERRYTON...TO THE CAPROCK INTERSECTION WITH I-40. THE OUTFLOW BOUNDARY CONTINUED TO MOVE SLOWLY TO THE WEST ACROSS HARPER AND WOODWARD COUNTIES OF NORTHWEST OKLAHOMA...DOWN TO JUST NORTH OF THE OKLAHOMA CITY METRO. WHERE THESE BOUNDARIES COINCIDE...ISOLATED OR SCATTERED SEVERE STORMS WILL BE POSSIBLE FROM SOUTHWEST KANSAS DOWN INTO NORTHWEST OKLAHOMA. ALTHOUGH STORMS WILL LIKELY BE HIGH-BASED... IT THEY CAN GET ROOTED IN LOWER-LEVELS NEAR AND NORTH OF MENTIONED OUTFLOW BOUNDARY...THEY COULD BECOME LONG-LIVED AND PRIMARILY POSE A FAIRLY PRONOUNCED THREAT FOR VERY LARGE HAIL. OF GREATER CONCERN WILL BE EVOLUTION OF EASTERN KANSAS MCS. ALL MODELS POINT TO A SOUTHWARD PROGRESSION...WHICH KEEPS MOST OF THE ACTIVITY EAST OF OUR FORECAST AREA...BUT CLOSE ENOUGH TO BE CONCERNED FOR LOCATIONS NEAR AND EAST OF INTERSTATE 35. NORTH-CENTRAL AND CENTRAL OKLAHOMA COULD BE IMPACTED AS EARLY AS EARLY EVENING...BUT MOST LIKELY LATE EVENING THROUGH ABOUT 3 AM. IF THIS MCS BUILDS FARTHER SOUTHWEST TOWARD THE I-35 CORRIDOR...THE MAIN IMPACTS WILL LIKELY BE DAMAGING WIND GUSTS...WITH LARGE HAIL AND FLOODING RAIN SECONDARY CONCERNS. WITH PROGRESSIVE NATURE OF CONVECTION BY THE TIME IT REACHES OUR CWA...AND THE THINKING THAT MOST OF THE HEAVIER RAIN WILL BE OVER TOWARD AND EAST OF TULSA... WE WILL NOT BE ISSUING A FLASH FLOOD WATCH FOR TONIGHT. THIS DOESNT PRECLUDE ISOLATED WATER PROBLEMS IF STORMS OCCUR...JUST THE OVERALL THREAT ACROSS A BROADER AREA APPEARS LOW. WITH THAT BEING SAID...A LARGER PORTION OF THE FORECAST AREA WILL LIKELY BE IMPACTED BY EVENING/OVERNIGHT MCS ACTIVITY MONDAY-TUESDAY-WEDNESDAY...WHICH IF WE BECOME CONFIDENT OF REPEATED EPISODES...FLOOD/FLASH FLOOD WATCHES WILL LIKELY BE POSTED GIVEN RECENT RAINS. OUTSIDE OF SHORTER TERM ADJUSTMENTS BASED ON OBSERVATIONS AND SHORT TERM MODEL SOLUTIONS...LITTLE IN THE WAY OF CHANGES WERE MADE TO GOING FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 90 67 84 / 40 30 40 30 HOBART OK 71 95 69 87 / 40 20 20 20 WICHITA FALLS TX 75 99 72 91 / 40 10 20 20 GAGE OK 68 85 64 81 / 60 30 20 20 PONCA CITY OK 70 82 64 80 / 60 40 40 30 DURANT OK 72 94 70 87 / 30 20 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 850 PM CDT SUN JUN 15 2008 TXZ083-084-160230- HARDEMAN TX-FOARD TX- 850 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES. A DANGEROUS SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF LAZARE AT 849 PM CDT...MOVING SOUTHEAST AT 19 MPH. THIS STORM PRODUCED MEASURED WIND GUSTS BETWEEN 60 AND 80 MPH NEAR CHILDRESS...AND LIKELY CONTAINS VERY LARGE HAIL. THE STORM CONTINUED TO TAKE ON A MORE SOUTHERLY MOTION...WHICH WILL TAKE IT NEAR RURAL PARTS OF SOUTHWESTERN HARDEMAN AND WESTERN FOARD COUNTIES AFTER 915 PM CDT. PEOPLE IN FOARD AND HARDEMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 856 PM CDT SUN JUN 15 2008 OKZ009-010-015-160230- DEWEY OK-WOODWARD OK-ELLIS OK- 856 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS AND WOODWARD COUNTIES. STRONG THUNDERSTORMS WERE LOCATED 8 MILES SOUTH OF FARGO AND NEAR VICI AT 854 PM CDT...MOVING SOUTHEAST AT 19 MPH. DANGEROUS LIGHTNING AND WINDS AROUND 50 MPH WILL LIKELY EXTEND OUT BEYOND THE AREA OF RAIN TO AFFECT MUCH OF ELLIS...WESTERN DEWEY...AND SOUTHERN WOODWARD COUNTIES. SEVERE WEATHER MAY DEVELOP AT ANY TIME. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT SUN JUN 15 2008 OKZ036-TXZ085-160245- JACKSON OK-WILBARGER TX- 858 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON AND WILBARGER COUNTIES. STRONG THUNDERSTORMS WERE LOCATED NEAR ELDORADO AT 858 PM CDT...MOVING SOUTHEAST AT 24 MPH. THESE STORMS WILL PRODUCE VERY LITTLE RAIN...BUT DANGEROUS LIGHTNING AND WIND GUSTS AROUND 50 MPH WILL EXTEND OUT BEYOND THE STORMS...POSSIBLY AFFECTING MUCH OF JACKSON COUNTY AND NORTHERN WILBARGER COUNTY THROUGH 945 PM. PEOPLE IN JACKSON AND WILBARGER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 922 PM CDT SUN JUN 15 2008 OKZ007-160300- GRANT OK- 922 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF MANCHESTER AT 922 PM CDT...MOVING SOUTHEAST AT 19 MPH. THIS STORM MAY AFFECT GRANT COUNTY BEFORE 10 PM. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 925 PM CDT SUN JUN 15 2008 OKZ036-037-TXZ083-085-160315- JACKSON OK-TILLMAN OK-HARDEMAN TX-WILBARGER TX- 925 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...JACKSON...TILLMAN AND WILBARGER COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTHWEST OF CHILLICOTHE TO 5 MILES NORTHEAST OF ODELL AT 925 PM CDT...MOVING SOUTHEAST AT 27 MPH. DANGEROUS LIGHTNING AND WIND GUSTS AROUND 50 MPH LIKELY...AND MAY EXTEND WELL OUTSIDE OF THE RAIN AREA...POSSIBLY AFFECTING ALTUS...FREDERICK...AND VERNON. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT SUN JUN 15 2008 OKZ009-010-014-015-160330- ROGER MILLS OK-DEWEY OK-WOODWARD OK-ELLIS OK- 945 PM CDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS...ROGER MILLS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED BETWEEN VICI AND CAMARGO AT 945 PM CDT...MOVING SOUTHEAST AT 33 MPH. DANGEROUS LIGHTNING AND WINDS AROUND 50 MPH ARE LIKELY...AND MAY EXTEND WELL OUTSIDE OF THE RAIN AREA. SOME SMALL HAIL IS ALSO LIKELY. PEOPLE IN DEWEY...ELLIS...ROGER MILLS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
The national radar mosaic for the moment the first event began.
7 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99562, 99563, 99565, 99566, 99567, 99568, 99569.